MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35115
Medical Device Problem Codes Material Twisted/Bent (2981); Suction Failure (4039)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the patient was reintubated; the tube had been in place for 5 hours and kinked following intubation, there was no reported injury.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot cm9270002 was reviewed and the product was produced according to product specifications.Root cause could not be determined.All information reasonably known as of 18 oct 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received on 17 feb 2023 reported, the patient was ventilated satisfactorily; however, an unspecified ventilator difficulty was noted; thereafter, suction was attempted.While the bedside nurse attempted to perform suction on the patient they were unable to pass the suction catheter and an unsuccessful attempt was made, to suction with a smaller size catheter.It was additionally reported, the kink was discovered when the tube was removed, and the patient was 'electively' reintubated whilst ventilating, due to not being able to clear their airway of secretions.There was no reported injury.
 
Additional Manufacturer Narrative
Additional information b5: all information reasonably known as of 06 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes
managua, managua
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15512725
Report Number3011270181-2022-00076
Device Sequence Number5181638
Product Code BTR
UDI-Device Identifier00609038351155
UDI-Public00609038351155
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model Number35115
Device Catalogue NumberN/A
Device Lot NumberCM9270002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/17/2022
02/17/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/19/2022
03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age6 YR
Patient SexMale
Patient Weight26 KG